Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
Prozac is a good drug for OCD but it is notorious to increase anxiety initially. The anxiety may settle down with time in most cases but in certain cases it may continue. If the anxiety is too much you can up the dose of xanax to control the anxiety and you may take 2 tablets of 0.5mg. However if the anxiety is still troublesome then I would suggest that your prozac needs to be changed to some other OCD medicine like fluvoxamine or clomipramine which are less anxiety producing.
Also there is an option of cognitive behavioural therapy (CBT). This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness.
I would suggest that you should take a combination of Cognitive behavioural therapy and medications.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
Wish you good health,
Dr. Srikanth Reddy M.D.
Patient replied :
Thanks for your feedback
If I were to continue with the prozac how long do you think I would need to take it for in order to find out if this increased anxiety will pass
It has been almost 3 weeks now and I have other side effects as well. Very tired. Dizzy. In a daze. loss of appetite. Extremely difficult to ejaculate
I know it's the Prozac doing this to me now (the increased nervousness and confusion) because I have not taken a xanax the past two days because it's the weekend so I'm off work
Thanks for your help
Ps it is also unfortunate that if I want to stop prozac I need to ween off it slowly and it will take weeks where I will suffer from withdrawal symptoms as well
Thank you for your follow up.
Three weeks is a good enough period for prozac to settle down in your system. In case if it has not settled down then you better switch.
Prozac doesn't have significant withdrawal symptoms and as it has a long half life , you can even stop it abruptly and start building up the newer antidepressant.
Hope this helps
Dr. Srikanth Reddy MD
Patient replied :
Thanks for the feedback.
If I do try to continue with the prozac to see if these side effects calm down would u recommend taking the Prozac in the morning or at night?
I have been taking them in the morning. I am nervous at work and really tired at night. If I take it at night I'm worried I will be a zombie at work the next day. Or does it not really matter? Thanks.
Prozac should be taken in the morning as it is activating and will impair your sleep if you take it at night.
Dr. Srikanth Reddy